Alert archive / Indiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 65, NWS Northern Indiana

July 23, 2014Elkhart County, Saint Joseph County, Indiana; Cass County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Jul 23, 2014, 1:41 AM EDT for Elkhart County, Saint Joseph County, Indiana; Cass County, Michigan. It was in force for 28 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2014, 1:41 AM EDT (05:41 UTC)
Expired
Jul 23, 2014, 2:09 AM EDT
In force
28 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Elkhart County, IN, Saint Joseph County, IN, Cass County, MI

The radar

The Northern Indiana radar (KIWX), 45 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 1:45 AM EDTHAIL 1.25Edwardsburg, MIHAIL FELL FOR 5 TO 10 MINUTES UP TO THE SIZE OF HALF DOLLARS.
Jul 23, 1:45 AM EDTHAIL 1.5Granger, INHAIL FELL FOR 5 TO 10 MINUTES UP THE SIZE OF PING PONG BALLS
Jul 23, 1:51 AM EDTHAIL 1.25Simonton Lake, INHAIL TO THE SIZE OF HALF DOLLARS FELL FOR 5 TO 10 MINUTES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 5.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2014-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 722 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2014-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
722 J/kg
Mixed-layer CIN
-344 J/kg
Mixed-layer LCL
1544 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

370 
WUUS53 KIWX 230541
SVRIWX
INC039-141-MIC027-230630-
/O.NEW.KIWX.SV.W.0065.140723T0541Z-140723T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
141 AM EDT WED JUL 23 2014

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ELKHART COUNTY IN NORTH CENTRAL INDIANA...
  EASTERN ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...
  SOUTHEASTERN CASS COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 230 AM EDT

* AT 138 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 8 MILES EAST OF CASSOPOLIS TO EDWARDSBURG TO
  ROSELAND...AND MOVING SOUTHEAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MISHAWAKA...GULIVOIRE PARK...SIMONTON LAKE...ELKHART...DUNLAP...
  GOSHEN...OSCEOLA...BRISTOL...WAKARUSA...MIDDLEBURY...SHAVEHEAD
  LAKE...UNION...WOODLAND...JIMTOWN...WYATT AND SOUTHWEST.

THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 75 AND
107.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4195 8588 4184 8576 4179 8576 4177 8579
      4176 8568 4174 8565 4168 8566 4157 8583
      4149 8606 4149 8626 4171 8631 4186 8608
TIME...MOT...LOC 0541Z 319DEG 14KT 4189 8585 4179 8600
          4168 8621

HAIL...1.00IN
WIND...60MPH

$$

FISHER
1 follow-up statement
575 
WWUS53 KIWX 230609
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
209 AM EDT WED JUL 23 2014

INC039-141-MIC027-230618-
/O.CAN.KIWX.SV.W.0065.000000T0000Z-140723T0630Z/
ELKHART IN-ST. JOSEPH IN-CASS MI-
209 AM EDT WED JUL 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CASS...EASTERN 
ST. JOSEPH AND NORTHWESTERN ELKHART COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE 
WITH THESE THUNDERSTORMS. REPORTS OF HAIL UP TO THE SIZE OF PING 
PONG BALLS WERE REPORTED IN THE GRAINGER...SIMONTON LAKE AND 
EDWARDSBURG AREA. 

LAT...LON 4195 8588 4184 8576 4179 8576 4177 8579
      4176 8568 4174 8565 4168 8566 4157 8583
      4149 8606 4149 8626 4171 8631 4186 8608
TIME...MOT...LOC 0608Z 319DEG 14KT 4181 8576 4171 8591
          4160 8612

$$

FISHER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 1:26 AM EDT, 15 minutes earlier.

Area forecast discussion, Jul 23, 1:26 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
126 AM EDT WED JUL 23 2014

.SYNOPSIS...
ISSUED AT 727 PM EDT TUE JUL 22 2014

A COLD FRONT WILL MOVE ACROSS THE REGION OVERNIGHT INTO WEDNESDAY
MORNING. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG THE
FRONT AS IT PASSES THROUGH THE AREA. COOLER AND DRIER AIR WILL
FILTER IN BEHIND THE FRONT FOR WEDNESDAY THROUGH THE END OF THE
WEEK. LOWS TONIGHT WILL BE IN THE MID 60S TO AROUND 70 DEGREES WITH
HIGHS ON WEDNESDAY IN THE 70S.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 306 PM EDT TUE JUL 22 2014

REGIONAL RADARS SHOWING ONGOING CONVECTION CONTINUES TO MOVE ACROSS
FAR NORTHERN GREAT LAKES/SOUTHERN CANADA WITH SURFACE LOW WHILE
EARLIER MCS DISSIPATING OVER THE MID MISSISSIPPI VALLEY WITH NEW
CELLS STARTING TO FORM OVER IOWA THIS AFTERNOON. WATER VAPOR IMAGERY
AND LATEST RUC ANALYSIS SHOWS SHORT WAVE TROF MOVING ACROSS LAKE
SUPERIOR WITH UPPER JET WELL TO THE NORTH OVER THE HUDSON BAY. THIS
DETACHMENT OF UPPER FORCING WILL BE PROBLEMATIC FOR CONVECTION
MAINTAINING ALONG THE COLD FRONT AS IT MOVES THROUGH OVERNIGHT. BEST
CHANCES APPEAR TO BE IN THE NW CWA AS DECENT MASS CONVERGENCE ALONG
COLD FRONT WILL COMBINE WITH MODEST ELEVATED INSTABILITY...CAPES
AROUND 1500J/KG...SO IF CONVECTION IN IOWA IS ABLE TO BECOME MORE
ORGANIZED IT MAY HAVE ENOUGH SUPPORT TO MAINTAIN CONVECTIVE
COMPLEX...HOWEVER FORMING RIGHT ALONG THICKNESS RIDGE WILL HAVE SOME
UNCERTAINTY IN ITS FORWARD PROPAGATION. FRONT EXPECTED TO PUSH
THROUGH MUCH OF THE CWA BY WEDNESDAY MORNING WITH JUST LINGERING
CHANCES IN THE FAR SE CWA...TRENDING TOWARD A DRY FORECAST FOR THE
ENTIRE AREA BY AFTERNOON. WARM AND MUGGY CONDITIONS EXPECTED TONIGHT
FOR THE SE HALF WITH LOWS AROUND 70 WHILE FRONTAL PASSAGE WILL ALLOW
TEMPS TO DROP INTO THE MID 60S NW. COOLER AND LESS HUMID FOR
WEDNESDAY WITH HIGHS 75-80.

&&

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 306 PM EDT TUE JUL 22 2014

COMFORTABLE/FAIR WX WILL PREVAIL WEDNESDAY NIGHT THROUGH FRIDAY
MORNING AS STABLE CANADIAN HIGH PRESSURE DROPS THROUGH. MID-UPPER
LEVEL FLOW WILL BRIEFLY TRANSITION TO A FLATTER/SEMI-ZONAL WNW
REGIME BY LATE FRIDAY INTO SATURDAY...WHILE IN THE LOW LEVELS WINDS
VEER MORE SOUTHERLY ALLOWING AN ACTIVE WARM FRONT TO WORK ENE INTO
THE REGION. LEAD/WEAK SHORTWAVE IN ADVANCE OF PRIMARY SHORTWAVE
TROUGH AND INCREASING MASS/MOISTURE CONVERGENCE ALONG THE DEVELOPING
FRONT SUPPORT INHERITED CHANCE POPS FOR SHOWERS/STORMS DURING THIS
TIME...MAINLY LATER FRIDAY NIGHT INTO SATURDAY.

RE-AMPLIFICATION OF EASTERN CONUS TROUGH REMAINS A CONSISTENT SIGNAL
IN MODEL GUIDANCE SUNDAY INTO EARLY NEXT WEEK. COLD FRONT ON LEADING
EDGE OF HEIGHT FALLS MAY SUPPORT ANOTHER ROUND OF CONVECTION LATER
SATURDAY NIGHT-SUNDAY DEPENDING ON TIMING. UNSEASONABLY COOL AND
MAINLY DRY WX LIKELY RETURNS EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 112 AM EDT WED JUL 23 2014

TSRA WHICH DEVELOPED ALONG THE CDFNT THIS EVE MOVG INTO NWRN
INDIANA ATTM. WILL CONT TEMPO TSRA MENTION INTO FOR NEXT COUPLE OF
HOURS AT SBN... ALSO ADDED TSRA TO FWA FROM 07-09Z... THOUGH CONFIDENCE
NOT AS HIGH FOR THIS TERMINAL AS STORMS MOVING INTO AN AREA WITH
HIGHER CIN. CDFNT STILL EXPECTED TO MOVE THROUGH THE AREA EARLY
THIS MORNING WITH BRISK N-NW WINDS DEVELOPING BEHIND IT. SOME MVFR
CIGS BEHIND THE FRONT OVER NRN MI SHOULD MOVE THROUGH NRN INDIANA
DURING THE MORNING WITH CIGS SCATTERING OUT IN THE AFTN.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...BEACH HAZARDS STATEMENT THROUGH THURSDAY MORNING FOR INZ003.

MI...BEACH HAZARDS STATEMENT THROUGH THURSDAY MORNING FOR MIZ077.

OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT THURSDAY FOR LMZ043-046.

&&

SYNOPSIS...OBERGFELL
SHORT TERM...JAL
LONG TERM...STEINWEDEL
AVIATION...JT

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jul 22, 5:15 AM EDT, 20 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
515 AM EDT TUE JUL 22 2014

INZ006>009-016>018-023>027-032>034-MIZ079>081-OHZ001-002-004-005-015-
016-024-025-230915-
LAGRANGE-STEUBEN-NOBLE-DE KALB-KOSCIUSKO-WHITLEY-ALLEN IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-ST. JOSEPH MI-
BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...STURGIS...
THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...
DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...
VAN WERT...DELPHOS...LIMA
515 AM EDT TUE JUL 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SEVERE STORMS ARE NOT
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY... AND AGAIN SATURDAY
THROUGH MONDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003>005-012>015-020-022-MIZ077-078-230915-
LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-PULASKI-MARSHALL-FULTON IN-
WHITE-CASS IN-BERRIEN-CASS MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...KNOX...NORTH JUDSON...WINAMAC...
FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...MONTICELLO...
BROOKSTON...LOGANSPORT...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS
515 AM EDT TUE JUL 22 2014 /415 AM CDT TUE JUL 22 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. IF STORMS DO DEVELOP...
SOME COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

DANGEROUS SWIMMING CONDITIONS DUE TO HIGH WAVES AND RIP CURRENTS
ARE EXPECTED ON LAKE MICHIGAN BEACHES LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DANGEROUS SWIMMING CONDITIONS DUE TO HIGH WAVES AND RIP CURRENTS
ARE EXPECTED ON LAKE MICHIGAN BEACHES WEDNESDAY THROUGH THURSDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SOUTH OF ROUTE 30
WEDNESDAY MORNING AND A CHANCE ACROSS THE ENTIRE AREA SATURDAY
THROUGH MONDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-230915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
515 AM EDT TUE JUL 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. IF THUNDERSTORMS DO
DEVELOP... SOME COULD CONTAIN GALE OR STORM FORCE WINDS AND LARGE
HAIL.

A SMALL CRAFT ADVISORY MAY BE NEEDED LATE TONIGHT FOR WINDS
SHIFTING TO THE NORTH AT 15 TO 25 KNOTS AND WAVES BUILDING TO 3 TO 6
FEET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED WEDNESDAY
THROUGH THURSDAY MORNING.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH MONDAY. SEVERE
STORMS ARE NOT EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Jul 23, 12:12 AM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1212 AM EDT WED JUL 23 2014

INZ003-MIZ077>079-230515-
BERRIEN MI-CASS MI-LA PORTE IN-ST. JOSEPH MI-
1212 AM EDT WED JUL 23 2014

...STRONG THUNDERSTORMS MOVING TOWARD CASS...NORTHERN ST. JOSEPH...
BERRIEN...NORTHERN LA PORTE AND EXTREME NORTHWESTERN ST. JOSEPH
COUNTIES...

AT 1204 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 32 MILES NORTH OF
MARCELLUS TO 15 MILES NORTHWEST OF ST. JOSEPH TO 48 MILES NORTHWEST
OF MICHIGAN CITY...MOVING SOUTH AT 25 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  ST. JOSEPH...BENTON HEIGHTS AND BENTON HARBOR...
  FAIR PLAIN...
  DOWAGIAC...
  LAKE MICHIGAN BEACH...
  PAW PAW LAKE...
  WATERVLIET AND COLOMA...

THIS INCLUDES INTERSTATE 196 IN MICHIGAN BETWEEN MILE MARKERS 0 AND
7.

THIS INCLUDES INTERSTATE 94 IN INDIANA BETWEEN MILE MARKERS 40 AND
45.

THIS INCLUDES INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 0 AND
42.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4207 8622 4207 8535 4201 8533 4166 8694
      4171 8694 4174 8690 4180 8676 4190 8662
      4211 8650 4225 8637 4225 8623
TIME...MOT...LOC 0408Z 340DEG 22KT 4245 8566 4222 8668
          4201 8770

FISHER
Special weather statement, Jul 23, 1:12 AM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
112 AM EDT WED JUL 23 2014

INZ003>006-MIZ077>079-230600-
BERRIEN MI-CASS MI-ELKHART IN-LA PORTE IN-LAGRANGE IN-ST. JOSEPH
MI-ST. JOSEPH IN-
112 AM EDT WED JUL 23 2014

...STRONG THUNDERSTORMS TO AFFECT CASS...SOUTHWESTERN ST.
JOSEPH...EXTREME SOUTHWESTERN BRANCH...SOUTHERN BERRIEN...EXTREME
NORTHWESTERN MARSHALL...NORTHERN LAGRANGE...LA PORTE...ST. JOSEPH
AND NORTHERN ELKHART COUNTIES...

AT 110 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM THREE RIVERS TO
BUCHANAN TO 38 MILES WEST OF WESTVILLE...MOVING SOUTHEAST AT 35 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  TRAIL CREEK...
  GEORGETOWN AND GRANGER...
  LA PORTE...SOUTH BEND AND SIMONTON LAKE...
  STURGIS...WESTVILLE AND MISHAWAKA...
  GULIVOIRE PARK...
  DUNLAP...

THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 38 AND
129.

THIS INCLUDES INTERSTATE 94 IN INDIANA BETWEEN MILE MARKERS 33 AND
45.

THIS INCLUDES INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 0 AND
10.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4171 8694 4180 8676 4186 8668 4205 8564
      4169 8520 4166 8520 4155 8591 4148 8646
      4147 8647 4140 8694
TIME...MOT...LOC 0511Z 310DEG 30KT 4197 8566 4183 8639
          4161 8763

FISHER
Local storm report, Jul 23, 1:22 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
122 AM EDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     MARINE TSTM WIND 4 NW BRIDGMAN           41.98N  86.62W
07/23/2014  M45 MPH          LMZ043             MI   BUOY

            39 KNOT GUST RECORDED BY BUOY WEST OF COOK NUCLEAR
            PLANT.

&&

FISHER

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 11:43 PM EDTSpecial Marine WarningIWX2 hr
Jul 23, 1:12 AM EDTSpecial Weather StatementIWXElkhart, LaGrange, LaPorte, Saint Joseph48 min
Jul 23, 2:59 AM EDTSpecial Weather StatementIWXAdams, Huntington, Wells31 min
Jul 23, 12:12 AM EDTSpecial Weather StatementIWXBerrien, Cass63 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2014Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.